Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Next Treatment?
Dec 12, 2007

Hello. Early this year I started taking ARVs. My first treatment was Combivir + Sustiva, but I developed a horrible rash due to the Sustiva that covered almost my entire body. My doctor then changed me to Combivir + Kaletra. I have tried to manage it for the last six months, but the diarrhea has gotten unbearable, at the point that I have no social life whatsoever. What other treatment options shall I discuss with my doctor in my next visit? Could I take a so-called "Drug Holiday" until Reyataz becomes available where I live (central america), middle of 2008? My CD4 are in the 400's and VL -50. Thanks for the suggestions.

Response from Dr. Henry

Often diarrhea from Kaletra can be helped with a variety of interventions (such as increased fiber, use of diarrhea meds, calcium supplements and others). Drug holidays put patients at risk for both HIV and non-HIV clinical problems and generally result in a reversal of the gains seen on treatment so can not be recommended for most patients. Viramune instead of sustiva might be considered. Other switch options are dependent on drug availability. The diarrhea may lesson with Reyataz so trying to hold out until you can access it may be wise of no other options are available to you. KH



Previous
getting lid of fat accumulation and muscle crump at night
Next
Atripla at Night

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement